Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Withdrawal from Seroquel and now Xanax

I started taking 50mg of Seroquel in December for sleep. Shortly after I began to feel as if I couldn't breathe. I went to the ER and they checked me out and told me it was anxiety. So I saw My nurse practitioner and she prescribed Vistaril 50 mg 3x a day. I room it for a week. Still had the same symptoms. I figured out It was The seroquel. I tried to call the nurse but they are never available so I did not do my homework on this med and quit it cold Turkey. Four days later I was so sick I could barely stand up. Migraine head ache nausea, shaky you name it. So I went on 25mg a day. I got I'm touch with my doctor she told me to fast taper off of Vistaril in 6 days then go off the Seroquel because after 2 weeks of being on 25mg I was still sick. So I tapered off Vistaril and went off Seroquel On a Thursday. Still very sick every day. By Sunday I was in a total panic. I went to the ER and they prescribed xanax .5 mg 3x a day. I had enough for 7 days. They told me to city Buspar which I take at 10mg 3x a day in half and take the xanax. Which I did. The panic subsided but I still felt somewhat sick. Now I finished the xanax yesterday. I upped my Buspar back up to 10 mg 3x a day. They told me I would have no withdrawal
. I. Sicker than ever. Fighting not to vomit, heartburn, itchy eyes, panic, neck ache, tremors, headache. What do I do now? Is this going to get worse? How much longer am I going to be sick? My nurse prescribed me lexapro and upped Buspar to to 15mg 3x a day. But I am afraid to take more medicine! The medicine is what is making me sick. I was stable until I lost my Jon and apartment and had a few sleepless nights and then came Seroquel and my life is in ruins! I can't miss work, I have no health insurance and I have been so sick for so long I don't know how much more I can take. I started getting sick Feb 19th and it is now March 27th
1 Responses
Avatar universal
What country are you in?  This is moronic medicine, and also one of the dangers of using powerful meds such as Seroquel because they happen to have the unwanted side effect of making people sleepy.  This drug was illegally marketed for this purpose.  What should have happened is you should have been sent to a psychiatrist who actually knows what he or she is doing and tapered off the Seroquel as slowly as you need to.  If you had stopped and had uncontrolled withdrawal, you should have been put back on the Seroquel at the last dose at which you felt fine and tapered off it at your speed.  I would assume that decreased dosage would have limited your adverse reactions.  Giving you all these other drugs that are even harder to stop taking (other than the Buspar which probably doesn't actually do anything for most people) doesn't do anything about the withdrawal you were experiencing, as the drugs don't work the same -- no two drugs work the same.  I don't know what you do now, but that's what should happen.  The only alternative is to wait it out and hope this goes away -- it does for most people.  Good luck.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?